Higher Order Asymptotic Theory for Discriminant Analysis in Exponential Families of Distributions

Research output: Contribution to journalArticle

4 Citations (Scopus)

Abstract

This paper deals with the problem of classifying a multivariate observation X into one of two populations Π1: p(x; w(1)) ∈ S and Π2: p(x; w(2)) ∈ S, where S is an exponential family of distributions and w(1) and w(2) are unknown parameters. Let I; be a class of appropriate estimators (ŵ(1), ŵ(2)) of (w(1), w(2) based on training samples. Then we develop the higher order asymptotic theory for a class of classification statistics D = [Ŵ

Original languageEnglish
Pages (from-to)169-187
Number of pages19
JournalJournal of Multivariate Analysis
Volume48
Issue number2
DOIs
Publication statusPublished - 1994 Feb
Externally publishedYes

Fingerprint

Higher-order Asymptotics
Exponential Family
Discriminant analysis
Asymptotic Theory
Discriminant Analysis
Statistics
Training Samples
Unknown Parameters
Estimator
Class
Asymptotic theory
Exponential family
Observation

ASJC Scopus subject areas

  • Statistics and Probability
  • Numerical Analysis
  • Statistics, Probability and Uncertainty

Cite this

@article{5ab24435f7354f568262f39a0b7fdc95,
title = "Higher Order Asymptotic Theory for Discriminant Analysis in Exponential Families of Distributions",
abstract = "This paper deals with the problem of classifying a multivariate observation X into one of two populations Π1: p(x; w(1)) ∈ S and Π2: p(x; w(2)) ∈ S, where S is an exponential family of distributions and w(1) and w(2) are unknown parameters. Let I; be a class of appropriate estimators (ŵ(1), ŵ(2)) of (w(1), w(2) based on training samples. Then we develop the higher order asymptotic theory for a class of classification statistics D = [Ŵ",
author = "Masanobu Taniguchi",
year = "1994",
month = "2",
doi = "10.1006/jmva.1994.1001",
language = "English",
volume = "48",
pages = "169--187",
journal = "Journal of Multivariate Analysis",
issn = "0047-259X",
publisher = "Academic Press Inc.",
number = "2",

}

TY - JOUR

T1 - Higher Order Asymptotic Theory for Discriminant Analysis in Exponential Families of Distributions

AU - Taniguchi, Masanobu

PY - 1994/2

Y1 - 1994/2

N2 - This paper deals with the problem of classifying a multivariate observation X into one of two populations Π1: p(x; w(1)) ∈ S and Π2: p(x; w(2)) ∈ S, where S is an exponential family of distributions and w(1) and w(2) are unknown parameters. Let I; be a class of appropriate estimators (ŵ(1), ŵ(2)) of (w(1), w(2) based on training samples. Then we develop the higher order asymptotic theory for a class of classification statistics D = [Ŵ

AB - This paper deals with the problem of classifying a multivariate observation X into one of two populations Π1: p(x; w(1)) ∈ S and Π2: p(x; w(2)) ∈ S, where S is an exponential family of distributions and w(1) and w(2) are unknown parameters. Let I; be a class of appropriate estimators (ŵ(1), ŵ(2)) of (w(1), w(2) based on training samples. Then we develop the higher order asymptotic theory for a class of classification statistics D = [Ŵ

UR - http://www.scopus.com/inward/record.url?scp=38149146781&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=38149146781&partnerID=8YFLogxK

U2 - 10.1006/jmva.1994.1001

DO - 10.1006/jmva.1994.1001

M3 - Article

AN - SCOPUS:38149146781

VL - 48

SP - 169

EP - 187

JO - Journal of Multivariate Analysis

JF - Journal of Multivariate Analysis

SN - 0047-259X

IS - 2

ER -